Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 11, 2023, 9:11 PM CST for Hempstead County, Howard County, Sevier County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2023, 9:11 PM CST (03:11 UTC)
- Expired
- Mar 11, 2023, 9:30 PM CST
- In force
- 19 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hempstead County, AR, Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 154 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:40 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 6:49 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 11, 6:49 PM CST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 649 PM CST Sat Mar 11 2023 ...New UPDATE... .UPDATE... Issued at 644 PM CST Sat Mar 11 2023 Quick update to grids to include Severe Thunderstorm Watch 65 for McCurtain County, OK...Bowie County, TX...and all of our Southwest Arkansas Counties until 3AM CDT. The primary threat will be isolated large hail, along with damaging wind gusts. && .SHORT TERM... (This evening through Sunday Night) Issued at 232 PM CST Sat Mar 11 2023 Showers and thunderstorms developing late this afternoon and into the evening along and north of the I-30 corridor will exhibit the potential to become strong to severe through the evening and overnight hours. A distinct upper level low over the Great Plains will ride along the prevailing upper level flow overnight, sweeping a pronounced disturbance over the Ozarks and Ouachitas and into the Mississippi Valley. The latest SPC guidance has this morning expanded the area of Slight Risk (Level 2/5) southwards to include the cities of Texarkana and El Dorado. The associated Marginal Risk (Level 1/5)just barely reaches the I-20 corridor, including Monroe and Ruston but not areas west along the interstate. The principal threats associated with tonight's convection have remained consistent, with tornado threat low, a greater but not particularly substantial threat of damaging winds, and the most significant risk arising from large hail, up to and potentially exceeding 2 inches in diameter. Those in the Slight Risk region would be advised to take the precaution of moving vehicles and other vulnerable exposed items under sturdy shelters if possible. Showers and storms will advance south through the heart of the ArkLaTex in the pre-dawn hours, persisting through the morning across our southeasternmost parishes before exiting the area entirely tomorrow afternoon, after which quiet conditions look to prevail overnight into Monday. Tonight's lows will range from the upper 40s to middle 50s in the wake of the passing front, ahead of which lows will only drop into the middle 60s south and east. Highs tomorrow will see a cool down from today, reaching only the lower 60s north under gradually clearing skies to lower 70s in the comparably cloudy south. As skies continue to clear overnight into Monday morning, temperatures will plunge into the upper 30s north to upper 40s south. /26/ && .LONG TERM... (Monday through next Friday) Issued at 232 PM CST Sat Mar 11 2023 Surface ridge will steadily build across the region on Monday becoming firmly established across the region by Tuesday morning. Cool temperatures to prevail during the early part of the work week with highs on Monday and Tuesday in the upper 50s to lower 60s across most locations while overnight lows settle in the upper 30s to lower 40s. A weak upper-level disturbance across central Texas on Tuesday to shift southeast. Model consensus seems to keep any precipitation generated by this trough across central and southeast Texas leaving the ArkLaTex on the eastern fringe. At this time will hold off on introducing pops across east Texas until models begin to produce a more consistent precip signal. Sfc ridge moves east of the ArkLaTex on Wednesday bringing southerly winds and a warming trend areawide. An upper-level trough swinging east aross the Rockies on Thursday will bring increased southwest flow aloft across the ArkLaTex allowing for gradual destabilization throughout the day. The combination of low-level moisture advection from the south along with a generally unstable environment will set the stage for increasing thunderstorm chances Thursday night into Friday along a frontal boundary. Will have to continue to monitor later model trends to determine if a severe risk manifests. Much cooler temperatures expected late in the workweek with highs averaging in the 50s on Friday and Saturday while lows dip into the 30s. /05/ && .AVIATION... (00Z TAFS) Issued at 546 PM CST Sat Mar 11 2023 For the 12/00z TAFs...VFR conditions currently at all sites except KTXK. Over the next few hours, showers and thunderstorms will develop across SE Oklahoma and adjacent SW Arkansas, then gradually shift SE into our area. That convection will arrive at KTXK/KELD first then eventually at KMLU and possibly KSHV. Current thinking is that this convection will hold off at the East TX terminals, but they could see some light rain or drizzle with the passage of a frontal boundary during the period. Northerly winds will move into all sites behind the front, with low cigs hanging around for most of the back half of the TAF period. Could see VFR countdowns return by the end of the period at some of the TAF locations. /20/ /IM/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 67 45 65 / 50 40 0 0 MLU 60 68 44 62 / 50 60 0 0 DEQ 48 62 38 60 / 70 10 0 0 TXK 53 64 42 62 / 60 20 0 0 ELD 53 63 40 60 / 70 30 0 0 TYR 56 66 45 64 / 30 10 0 0 GGG 58 66 45 64 / 40 30 0 0 LFK 63 73 48 67 / 10 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...20 LONG TERM....05 AVIATION...20
Hazardous weather outlook, Mar 11, 6:54 PM CST, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 654 PM CST Sat Mar 11 2023 ARZ050-051-059>061-070>073-OKZ077-TXZ097-120900- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Bowie- 654 PM CST Sat Mar 11 2023 ...SEVERE THUNDERSTORM WATCH 65 IN EFFECT UNTIL 3 AM CDT SUNDAY... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms, some strong or severe in intensity, will be possible late this evening, through the overnight hours. At this time, it appears that large hail will be the primary severe weather hazard, followed by a lesser threat of damaging wind gusts and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LAZ001>006-010>014-017>022-TXZ096-108>112-124>126-136>138-149>153- 165>167-120900- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell- La Salle-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 654 PM CST Sat Mar 11 2023 This Hazardous Weather Outlook is for north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight. A few strong thunderstorms possible late this evening through the overnight hours mainly across portions of northeast Texas and north Louisiana. A few storms could produce large hail and damaging wind gusts if this severe weather threat materializes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will come on end on Sunday across portions of Northern and Northeastern Louisiana. Otherwise, no hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. 20
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:55 AM CST | Special Weather Statement | SHV | Marion, Upshur | 35 min |
| Mar 12, 3:32 AM CDT | Special Weather Statement | SHV | Marion | 28 min |
| Mar 12, 3:34 AM CDT | Special Weather Statement | SHV | Harrison | 26 min |
| Mar 12, 3:54 AM CDT | Special Weather Statement | SHV | Caddo | 36 min |
| Mar 12, 3:57 AM CDT | Special Weather Statement | SHV | Claiborne | 33 min |
| Mar 12, 4:01 AM CDT | Special Weather Statement | SHV | Bossier, Webster | 29 min |
| Mar 12, 4:29 AM CDT | Special Weather Statement | SHV | Lincoln | 31 min |
| Mar 12, 5:05 AM CDT | Special Weather Statement | SHV | Bienville | 25 min |
| Mar 12, 5:26 AM CDT | Special Weather Statement | SHV | Ouachita | 34 min |
| Mar 12, 5:31 AM CDT | Special Weather Statement | SHV | Jackson | 29 min |
| Mar 12, 6:01 AM CDT | Special Weather Statement | SHV | Caldwell | 29 min |
| Mar 12, 6:32 AM CDT | Special Weather Statement | SHV | Caldwell | 13 min |
| Mar 12, 10:04 AM CDT | Special Weather Statement | SHV | Jackson | 26 min |
| Mar 12, 10:40 AM CDT | Special Weather Statement | SHV | Ouachita | 35 min |
| Mar 11, 9:33 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 57 min |
| Mar 11, 9:45 PM CST | Severe Thunderstorm Warning | SHV | Little River, Sevier | 60 min |
| Mar 11, 10:13 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 47 min |
| Mar 11, 10:28 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 62 min |
| Mar 11, 10:48 PM CST | Special Weather Statement | SHV | Howard, Sevier | 27 min |
| Mar 11, 10:57 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 63 min |
| Mar 11, 11:32 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 27 min |
| Mar 11, 11:57 PM CST | Special Weather Statement | SHV | Columbia | 48 min |
| Mar 12, 12:18 AM CST | Special Weather Statement | SHV | Hempstead, Nevada | 42 min |
| Mar 12, 12:49 AM CST | Special Weather Statement | SHV | Union | 41 min |
| Mar 12, 1:26 AM CST | Special Weather Statement | SHV | Union | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.